Flash Flood, Hudspeth
- When
- September 24, 11:45 PM MST to September 25, 12:15 AM MST
- Where
- Hudspeth County, 7 mi NW of Ft Hancock
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 24, 12:53 PM MST, 10 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 153 PM MDT FRI SEP 24 2004 SYNOPSIS... THE REGION WILL HAVE AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. MOISTURE FLOWING INTO THE REGION WILL GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH MONDAY. SKIES WILL SEE CONSIDERABLE CLOUDINESS AND TEMPERATURES NEAR SLIGHTLY BELOW NORMALS. CHANCE FOR RAIN WILL DIMINISH SOME BY THE MIDDLE OF NEXT WEEK. DISCUSSION... LOW LEVEL SOUTHEAST FLOW CONTINUES TO ADVECT MOISTURE INTO THE AREA TODAY. THE MOIST FLOW PATTERN WILL PERSIST THROUGH THE WEEKEND. PRECIPITABLE WATER VALUES ARE EXPECTED TO EXCEED AN INCH DURING THE PERIOD. AT THE SAME TIME AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA AND PROVIDE LIFT AND INSTABILITY ACROSS THE CWFA. TEMPERATURES ALOFT WILL ALSO COOL...STEEPENING THE LAPSE RATES. THESE FACTORS WILL RESULT IN INCREASED CLOUDINESS AND A CHANCE OF SHOWERS AND THUNDERSTORMS. OROGRAPHIC LIFT WILL INCREASE CHANCES FOR RAIN OVER THE MOUNTAINS. THE TROUGH WILL EVOLVE INTO A SLOW MOVING LOW THAT WILL REMAIN OVER THE AREA THROUGH MONDAY. THE UPPER TROUGH WILL SHIFT TO THE EAST ON TUESDAY AND HIGH PRESSURE WILL BUILD OVER THE AREA. THERE SHOULD A REDUCTION IN PRECIP CHANCES TUESDAY AND WEDNESDAY. ENOUGH RESIDUAL MOISTURE REMAINS FOR CONTINUED SLIGHT CHANCE BOTH DAYS. ANOTHER UPPER LOW WILL APPROACH THE AREA LATER IN THE WEEK FOR A CONTINUED CHANCE OF PRECIPITATION. PRELIMINARY NUMBERS... EL PASO BB 062/080 060/080 057 32333 ALAMOGORDO BE 058/076 056/076 056 32333 LAS CRUCES BB 061/079 059/079 055 22333 CLOUDCROFT BT 041/059 041/059 042 43455 TRUTH OR CONSEQUENCES BB 055/077 055/077 053 22333 SILVER CITY BB 052/073 052/072 048 23333 DEMING BB 057/078 057/078 051 22333 LORDSBURG BB 058/078 057/078 053 22333 SIERRA BLANCA BE 058/076 056/076 058 32333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1050 AM MDT FRI SEP 24 2004 NMZ022>025-030>032-TXZ055-056-242249- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1050 AM MDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. SOME STORMS MAY PRODUCE WIND GUSTS 50 MPH AND SMALL HAIL. THE STORMS DURING THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING IN THE VICINITY OF THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GNL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 808 PM MDT FRI SEP 24 2004 NMZ024-TXZ055-056-250506- EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 808 PM MDT FRI SEP 24 2004 ...THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... AT 805 PM...A BROKEN LINE OF THUNDERSTORMS WAS MOVING EASTWARD ACROSS SOUTHERN OTERO COUNTY AND NORTHWEST HUDSPETH COUNTY...AND WAS BEGINNING TO EXTEND FURTHER SOUTH INTO HUDSPETH COUNTY. ANOTHER THUNDERSTORM WAS APPROACHING FAR SOUTHEASTERN EL PASO COUNTY FROM THE WEST. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL...BRIEF HEAVY RAIN...GUSTY WINDS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.
The El Paso radar (KEPZ), 133 km away, was scanning. The volume nearest the first event began at 06:45 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424851, 5424852.